January 27, 2009 at 8:31 pm #25656
They used three drugs for the TACE: Doxorubicin, mitomycin-C, and cisplatin.
The past three days have been a rollercoaster. I felt perfectly fine on Sunday. Then Monday, I felt nauseous and had to vomit once in the morning (dulling my appetite for most of the day) but now today, I’m back to feeling good again.
The trials and tribulations, I guess…January 27, 2009 at 8:44 am #25655violarobMember
Glad to hear you are recovering quickly and that you had adequate pain control post-procedure. Which drug did they use for your TACE? Was it doxorubicin? Keep us posted on your progress!
Violarob in TexasJanuary 23, 2009 at 11:02 pm #25654
Something I also forgot to mention about my chemoembolization procedure:
Originally, the procedure was denied by Aetna Insurance (they approve it for HCC).
After a peer-to-peer phone call from Dr. Jeff Geschwind (head of Interventional Radiology at Johns Hopkins), they decided to approve the procedure. It was only for this reason that I was able to get everything done so quickly after seeing Dr. Geschwind for a consultation.January 23, 2009 at 10:45 pm #25653
Just wanted to let everyone know how my two days after chemoembolization have gone. Yesterday, which was my first full day home from Hopkins after the procedure, was a loss of a day. I was extremely tired – seemingly sleeping two hours for every hour that I was awake. My appetite was low and I was basically in a cloud for most of the day. In the evening, I developed some low grade fever 101 F. But this was after feeling cold for most of the day.
Today has been much easier on the fatigue and appetite front, in the sense, that I had more of an appetite today – almost back to normal – and my fatigue was much lower. However, the annoyance today has been my body temperature. Although the thermometer is reading 98.6 – 99, every 30 secs to two minutes, I’ve had to deal with chills or sweats. Take my sweater off, put it back on. This has been tiring… I haven’t been able to find a comfortable position to rest in all day. But if this is the worst of it all (more an annoyance than anything else), I’ll be happy if my recovery continues so rapidly.
I did not take any pain medication today. Just one anti-nausea med in the morning (more for prevention than nausea), and my antibiotic. Hopefully, things are looking up, and looking up quickly.January 21, 2009 at 2:12 am #25652marionsModerator
Sarah….thanks for keeping us updated with this great news. I am reading up on John’s blog daily, and have been following the developments of his decision to move forward with chemoembolization. Congratulations to John for coming through the procedure as well as he has. Please, say “hello” to the other two patients at Hopkins from all of us at Cholangiocarcinoma.org.
MarionJanuary 21, 2009 at 1:15 am #25651dlm2010Member
I am so happy that John is doing great after his first chemoembolization. That is truly a blessing! Johns Hopkins is a wonderful hospital with brilliant doctors that are dedicated to helping our loved ones with bile duct cancer! Thank you for the update. My prayers are with you both.January 20, 2009 at 11:02 pm #1926saracitaMember
Just an update to let people on the board know that a few hours after John’s (jur777) first chemoembolization he is feeling great, eating sandwiches, and pushing that button for the pain meds with a grin on his face. The doctor told us he was very pleased with the way the procedure went, glad we did it quickly, and thankful that we started with TACE rather than Theraspheres based on the way John’s arteries looked. Ironically there are two other patients here with some form of biliary tree cancers on the same floor at Johns Hopkins. On this day of great hope for our country, I have great hope that solutions to our loved ones health problems will be discovered.
Blessing and luck to all,
- You must be logged in to reply to this topic.